What are the side effects of high cholesterol medications?

Depends upon med... Statins are the most commonly prescribed cholesterol lowering medication. One well know side effect is muscle aches. There used to be greater concern for liver issues but the fda recently announced that regular monitoring was no longer required. On the other hand, the fda also acknowledged that there was evidence linking statins to increase blood sugars as well as memory concerns. Talk to your doc.

Related Questions

The side effects of simvastatin for high cholesterol are what?

Side effects. The commonest side effects are muscle pain and damage. Rarely rhabdomyolysis, lysis if muscle cells may occur and is a serious issue. Other side effects include liver damage. Gastro-intestinal disorders like constipation, diarrhea, skin rashes, precipitation of diabetes mellitus and neurologic problems like memory loss. Read more...